Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Did chemotherapy and radiation treatment for breast cancer. Having hot flashes, psoriasis and fatigue. Advice

User rating for this question
Very Good
Answered by

OBGYN, Gynecologic Oncology
Practicing since : 1984
Answered : 99 Questions
Question
Since chemotherapy and radiation treatment and tamoxifen for breast cancer 10 years ago I still suffer from severe hot flashes, psoriasis, and fatigue. I try to follow a Pitta pacifying diet and lifestyle but it doesn't seem to help. Do you have any advice please. Many thanks, XXXX
Posted Wed, 20 Nov 2013 in Cancer
 
 
Answered by Dr. Manjunath L Ramarajapalli 2 hours later
Brief Answer: start HRT and increase thyroxin dose Detailed Answer: Hello, Your hot flashes and other problems may be due to estrogen hormone deficiency (produced by ovaries).Other symptoms like fatigue,chronic constipation could be due to hypothyroidism to some extent. I would start HRT (hormone replacement therapy) and observe for symptom relief. Your local gynecologist will know about HRT. You can discuss the dose, type of drug and side effects of HRT as per local availability of the drugs. Also please check whether your thyroxin dose has to be increased for optimizing hypothyroid correction. You can check your TSH level and titrate thyroxin dose accordingly. Hope by this action you get relief from symptoms. Let me know if you need clarifications. With best wishes
Above answer was peer-reviewed by
 
Follow-up: Did chemotherapy and radiation treatment for breast cancer. Having hot flashes, psoriasis and fatigue. Advice 21 hours later
Dear Dr. Ramarajapalli, Thank you for you advice. It is very helpful. I do have one question if I may ask. Since I had estrogen positive breast cancer in 2000, is it ok to take estrogen now to relieve my hot flashes? Sincerely, XXXXXXX
 
 
Answered by Dr. Manjunath L Ramarajapalli 26 hours later
Brief Answer: add progestins from date 1 to date 14 every month Detailed Answer: Hello, There is some controversy in starting HRT for patients who suffered from breast cancer.But the benefits of HRT are more than the risks.The action of estrogens are countered by adding progestins for few days. Our practice is give estrogens continuously and add progestins from date 1 to date 14 (total 14 days in a month) of every month.Please discuss with your local doctor about all this before starting HRT. Good luck
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor